MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SOUNDSTAR; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC SOUNDSTAR; CATHETER, ULTRASOUND, INTRAVASCULAR
Catalog Number 10439011
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Myocardial Infarction (1969); Ischemic Heart Disease (2493)
Date of Event 08/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation procedure with a soundstar and the patient experienced st elevation/myocardial infarction that caused case cancellation and required patient to need prolonged hospitalization.Before brokenbrough, st elevation occurred.The st normalized within minutes but the ablation procedure was cancelled just in case.Patient recovered, however.Required extended hospitalization for follow up observation.The physician reported the cause of the adverse event is unknown.The patient originally had a history of various treatments and had been treated for coronary procedures.Patient has a history of myocardial infarction and angina pectoris.Ablation was not performed.No abnormality observed prior to use of the product.On 2-sep-2024, additional information was received indicting that no mapping was performed and the only catheter inside the patient's body was the soundstar catheter.As such, the awareness date is the date additional information was received indicating the soundstar was the only device inside the patient's body and that there was a new area of infarct.The patient had a history of myocardial infarction, and the physician believed that a new infarct area developed during this case.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.#: (b)(4).
 
Additional Manufacturer Narrative
On 19-sep-2024, additional information was received indicating there was no malfunction with the soundstar.The physician does not believe that the soundstar contributed to the adverse event.Device investigation details: an analysis of the product could not be performed since a physical sample was not received for evaluation.However, if the product is received at a later date, the investigation will be updated as applicable.A manufacturing record evaluation was performed for the finished device number lot e8548761 and no internal actions related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.#: (b)(4).

Brand Name
SOUNDSTAR
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
SIEMENS LTD. SEOUL
venture bldg 2, office 112 601
pohang technopark, jigok-dong
gyeongbuk 790-8 34
KS   790-834
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20136263
Report Number2029046-2024-02947
Device Sequence Number3226710
Product Code OBJ
UDI-Device Identifier10846835008852
UDI-Public(01)10846835008852(17)250407(10)E8548761
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/07/2025
Device Catalogue Number10439011
Device Lot NumberE8548761
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2024
Supplement Date Received by Manufacturer09/19/2024
Initial Report FDA Received Date09/04/2024
Supplement Report FDA Received Date10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient SexMale